Alert archive / Wyoming / Red Flag Warnings in 2020

Red Flag Warning 50, NWS Cheyenne, WY

October 9, 2020

NWS Cheyenne, WY issued this red flag warning at Oct 9, 2020, 1:59 PM MDT. It took effect at Oct 10, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2020, 1:59 PM MDT (19:59 UTC)
In effect from
Oct 10, 2020, 12:00 PM MDT
Expired
Oct 10, 2020, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

368 
WWUS85 KCYS 091959
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
159 PM MDT Fri Oct 9 2020

...Red Flag Warning in Effect From Saturday Afternoon Through
Early Saturday Evening for Gusty Winds and Low Humidity for Fire
Weather Zones 301, 302, 303, 304, 306, 308, 311, 312, AND 313...

NEZ311>313-WYZ301>304-306-308-110200-
/O.UPG.KCYS.FW.A.0036.201010T1800Z-201011T0200Z/
/O.NEW.KCYS.FW.W.0050.201010T1800Z-201011T0200Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley/Shirley Basin-
159 PM MDT Fri Oct 9 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303,
304, 306, 308, 311, 312, AND 313...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Saturday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 301, 302, 303, 304, 306, 
  308, 311, 312 and 313. 

* WIND...South to southwest 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...10 to 15 percent.

* HAINES...5 to 6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Rubin
3 follow-up statements
475 
WWUS85 KCYS 100221
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
821 PM MDT Fri Oct 9 2020

...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS EXPECTED
SATURDAY AFTERNOON... 

WYZ307-110200-
/O.EXA.KCYS.FW.W.0050.201010T1800Z-201011T0200Z/
Snowy Range/Medicine Bow NF-
821 PM MDT Fri Oct 9 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 
307...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Saturday. 

* AFFECTED AREA...Fire Weather Zone 307. 

* WIND...South to southwest 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...As low as 15 percent. 

* HAINES...5 to 6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ311>313-WYZ301>304-306-308-110200-
/O.CON.KCYS.FW.W.0050.201010T1800Z-201011T0200Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley/Shirley Basin-
821 PM MDT Fri Oct 9 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 301, 302, 303, 304, 306, 308, 311, 312, AND 313...

* AFFECTED AREA...Fire weather zones 301, 302, 303, 304, 306, 
  308, 311, 312 and 313. 

* WIND...South to southwest 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...10 to 15 percent.

* HAINES...5 to 6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CLH
268 
WWUS85 KCYS 100745
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
145 AM MDT Sat Oct 10 2020

...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS 
AFTERNOON...

WYZ309-310-102200-
/O.EXA.KCYS.FW.W.0050.201010T1800Z-201011T0200Z/
South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
145 AM MDT Sat Oct 10 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
309 AND 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 8 PM MDT this
evening. 

* AFFECTED AREA...Fire Weather Zones 309 and 310.

* WIND...South to southwest 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...10 to 15 percent.

* HAINES...5 to 6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
gusty winds...low relative humidity...and warm temperatures will
contribute to extreme fire behavior.

&&

$$

NEZ311>313-WYZ301>304-306>308-102200-
/O.CON.KCYS.FW.W.0050.201010T1800Z-201011T0200Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin-
145 AM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 301, 302, 303, 304, 306, 307, 308, 311, 312, AND 313...

* AFFECTED AREA...Fire Weather Zones 301, 302, 303, 304, 306, 
  307, 308, 311, 312 and 313.

* WIND...South to southwest 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...10 to 15 percent.

* HAINES...5 to 6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
gusty winds...low relative humidity...and warm temperatures will 
contribute to extreme fire behavior.

&&

$$
610 
WWUS85 KCYS 101953
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
153 PM MDT Sat Oct 10 2020

...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS
AFTERNOON AND EARLY EVENING...

NEZ311>313-WYZ301>304-306>310-110200-
/O.CON.KCYS.FW.W.0050.000000T0000Z-201011T0200Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Upper North Platte River Basin-
Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin-
South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
153 PM MDT Sat Oct 10 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302,
303, 304, 306, 307, 308, 311, 312, AND 313...

* AFFECTED AREA...Fire Weather Zones 301, 302, 303, 304, 306, 
  307, 308, 311, 312 and 313. 

* WIND...South to southwest 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...10 to 15 percent.

* HAINES...5 to 6.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures will
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 9, 1:52 PM MDT, 7 minutes earlier.

Area forecast discussion, Oct 9, 1:52 PM MDT, 7 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
152 PM MDT Fri Oct 9 2020

.SHORT TERM...(This evening through Sunday)
Issued at 149 PM MDT Fri Oct 9 2020

Tonight...Another relatively mild overnight as the flow aloft turns
southwest.

Saturday...West southwest flow aloft strengthens, helping the
surface lee side trough to strengthen and boosting our south and
southwest winds. The downslope winds will produce another above
normal and warm day with 700 mb temperatures near 12 Celsius
yielding maximum temperatures in the 70s to mid 80s.

Saturday night...Strengthening southwest flow aloft will help the
low level gradients to strengthen as well, and provide enough low
level mixing to produce another relatively mild overnight period.

Sunday...Considerably cooler and windy as a shortwave trough aloft
and its associated strong cold front sweep west to east across our
counties. 700 mb temperatures fall from near 8 degrees Celsius in
the morning to -3 degrees Celsius by evening. Looks like enough low
and mid level moisture and 500-300 mb and 700-500 mb
quasigeostrophic forcing for scattered to numerous showers along and
west of Interstate 25, with downslope low level winds limiting
shower coverage east of I-25.

.LONG TERM...(Sunday night through Friday)
Issued at 149 PM MDT Fri Oct 9 2020

Monday...Windy and cool under brisk west northwest flow aloft and
with 700 mb temperatures near 4 Celsius, yielding maximum
temperatures in the mid 50s to mid 60s.

Tuesday...Continued cool and windy with strong northwest flow aloft.

Wednesday...Continued breezy to windy under brisk west northwest
flow aloft. Will see warming temperatures as heights and thicknesses
rise.

Thursday/Friday...Turning cooler again as the flow aloft turns more
northwest with a cold frontal passage. It looks mainly dry with
limited low and mid level moisture.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1059 AM MDT Fri Oct 9 2020

Smoke near the Mullen Fire will continue to reduce the visibility
across the Laramie Range/Valley and Snowy Mountain ranges during
the next 24hrs. Would not anticipate much reduction in the
visibility at the CYS TAF site due to the surface wind turning
more to north through the day. However, LAR TAF site will continue
to see the VSBY range from 3 to 5sm through the day and into
tonight. The rest of the TAF sites will see north winds at 10 to
15 mph becoming light and variable tonight and then turn south

&&

.FIRE WEATHER...
Issued at 149 PM MDT Fri Oct 9 2020

Critical conditions look likely for Saturday with low humidities
and gusty winds, thus we have upgraded our Fire Weather Watch to a
Red Flag Warning. Although winds will be quite gusty Sunday
through much of the week, humidities will be somewhat higher in
the afternoons due to the cooler temperatures, though conditions
will still need to be monitored closely.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from noon to 8 PM MDT Saturday for WYZ301>304-
     306-308.

NE...Red Flag Warning from noon to 8 PM MDT Saturday for NEZ311>313.

&&

SHORT TERM...RUBIN
LONG TERM...RUBIN
AVIATION...REC
FIRE WEATHER...RUBIN
Hazardous weather outlook, Oct 9, 5:25 AM MDT, 8 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
525 AM MDT Fri Oct 9 2020

WYZ106>108-113>119-101130-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Upper North Platte River Basin-
Snowy Range-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
525 AM MDT Fri Oct 9 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Smoke from southern Wyoming and northern Colorado fires will produce
poor air quality.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Near critical fire weather conditions are expected Saturday afternoon
due to a combination of gusty winds, warm temperatures and low
humidity.

Smoke from southern Wyoming and northern Colorado fires will produce
poor air quality Saturday.

.Spotter information statement...

Spotter activation will not be required.

WYZ101>105-109>112-101130-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
525 AM MDT Fri Oct 9 2020

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Warm temperatures and low humidity will elevate the fire danger
this afternoon.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Critical fire weather conditions are expected Saturday afternoon
due to a combination of gusty winds, warm temperatures and low
humidity. A Fire Weather Watch is in effect from Noon until 8 PM
Saturday.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-019>021-054-055-095-096-101130-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
525 AM MDT Fri Oct 9 2020

This hazardous weather outlook is for the western Nebraska
Panhandle.

.DAY ONE...TODAY AND TONIGHT

Areas of smoke from southern Wyoming and northern Colorado fires
may affect the southwest corner of the Nebraska Panhandle tonight.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Critical fire weather conditions are expected Saturday afternoon
due to a combination of gusty winds, warm temperatures and low
humidity. A Fire Weather Watch is in effect from Noon until 8 PM
Saturday.

Areas of smoke from southern Wyoming and northern Colorado fires
may affect the southwest corner of the Nebraska Panhandle Saturday.

.Spotter information statement...

Spotter activation will not be required.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 2:20 AM MDTFire Weather WatchCYS12 hr

Nearby

Red Flag Warnings in Wyoming, 2020Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.